Colorado, 2005

Hail in Colorado, June 21, 2005

June 21, 2005 · NWS PUB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 21, 1:59 PM MST, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 21, 1:59 PM MST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
259 PM MDT TUE JUN 21 2005

.SHORT TERM...
(TONIGHT AND WEDNESDAY)

MAIN CONCERNS REMAIN COVERAGE AND MOVEMENT OF CONVECTION ACROSS THE
REGION.

CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING
CENTROID OF UPPER HIGH ACROSS SOUTH CENTRAL COLORADO ATTM...WITH
WEAK WEST TO SOUTHWEST FLOW ALOFT ACROSS WESTERN COLORADO AND
WEAK NORTHERLY FLOW ACROSS THE EASTERN PLAINS. WATER VAPOR
IMAGERY ALSO SHOWING ABUNDANT MID AND UPPER LEVEL MOISTURE PLUME
ACROSS CENTRAL COLORADO WITH A SECONDARY PLUME NOTED ACROSS WESTERN
UTAH ATTM. REGIONAL RADARS ALSO INDICATING THE WEAK STEERING FLOW...
WITH WIDELY SCATTERED SHOWERS AND THUNDERSTORMS MAINLY ANCHORED TO
THE HIGHER TERRAIN. AT THE SFC...OUTFLOW BOUNDARY FROM LAST NIGHTS
NORTHEASTERN PLAINS CONVECTION MOVING ACROSS THE PALMER DVD AND
AIDING IN THE CONVECTION FIRING ATTM.

TONIGHT...CONVECTION ACROSS THE REGION SHOULD DIMINISH WITH SOLAR
HEATING...AND WILL KEEP ISOLATED TO SCATTERED POPS THROUGH THE
EVENING. WILL ALSO KEEP ISOLATED POPS OVERNIGHT ACROSS THE SW AND
CENTRAL MTS...AS UPPER HIGH SLOWLY DRIFTS SOUTH AND EAST...KEEPING
WEAK SW FLOW ALOFT AND THE POSSIBILITY FOR ANY STORMS ACROSS EASTERN
UTAH AND NORTHEASTERN ARIZONA TO DRIFT ACROSS THE AREA. WITH THE WEAK
NORTHERLY FLOW ACROSS THE EASTERN MTS THIS EVENING...STORMS WILL
CONTINUE TO BE SLOW MOVERS...WITH LOCALLY HEAVY RAIN A CONCERN.

WEDNESDAY...UPPER HIGH CONTINUES TO SLIDE SOUTH AND EAST...WITH UPPER
FLOW BECOMING MORE SOUTHWESTERLY ACROSS THE ENTIRE REGION. MID AND
UPPER LEVEL MOISTURE WILL REMAIN ABUNDANT...AND WILL GO WITH
SCATTERED AFTERNOON TSRA ACROSS THE MTS. WITH SW STEERING FLOW...
STORMS WILL BE MORE LIKELY TO MOVE OFF THE HIGHER TERRAIN...AND
HAVE INCREASED POPS ACROSS THE I-25 IN THE AFTERNOON AS WELL. WITH
MORE MOISTURE IN THE ATMOSPHERE AND INCREASED AFTERNOON CLOUDS...
HAVE GONE ON THE COOLER SIDE OF GUIDANCE.  -MW

.LONG TERM...
(WEDNESDAY NIGHT THROUGH TUESDAY)

HIGH PRESSURE OVER THE REGION BEGINS TO WEAKEN AND THEN REFORMS
OVER CENTRAL PLAINS. WE CONTINUE TO SEE WEAK SHORT WAVES RIPPLE
AROUND THE EDGES. MOIST PLUME FROM THE SOUTH APPEARS TO HOLD
TOGETHER WITH ENOUGH MOISTURE TRAPPED UNDER THE RIDGE TO SUPPORT
AFTERNOON/EVENING CONVECTION OVER THE MOUNTAINS. AS THE SHORT
WAVES RIPPLE ACROSS UVV IS ENHANCED AND IMPROVES COVERAGE AND
PROBABILITIES. TIMING THESE LITTLE RIPPLES HOWEVER WILL CONTINUE
TO BE DIFFICULT.

MODELS IN SOME AGREEEMENT WITH A BOUNDARY DROPPING DOWN THE
EASTERN PLAINS ON FRIDAY. USED NAM TIMING TO ADJUST POPS, WINDS
AND TEMPS. MOISTURE HANGS IN WELL INTO FRIDAY NIGHT. SATURDAY TROF
IN THE WEST MOVES CLOSER AND SOUTHWEST FLOW SHOULD IMPROVE CHANCES
FOR THUNDERSTORMS IN THE SOUTHWEST. RIDGE REFORMS BUT MORE TO OUR
EAST BY MONDAY. TEMPS WARM AND MOIST PLUME GETS SOME HELP FROM THE
WESTERN TROF TO KEEP THE DIURNAL CONVECTION MACHINE GOING THROUGH
TUESDAY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

23/21
Hazardous weather outlook, Jun 21, 5:50 AM MST, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
650 AM MDT TUE JUN 21 2005

COZ058>089-093>099-221400-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
650 AM MDT TUE JUN 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY IS ANTICIPATED ACROSS
THE MOUNTAINS OF SOUTHERN COLORADO THIS AFTERNOON AND EVENING. A FEW
OF THESE STORMS WILL DRIFT EAST OFF THE MOUNTAINS AND ALONG THE I-
25 CORRIDOR LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS.

THE THUNDERSTORMS WILL BE CAPABLE OF CLOUD TO GROUND LIGHTNING...
BRIEF PERIODS OF HEAVY RAIN...HAIL UP TO 1/2 INCH IN DIAMETER AND
WIND GUSTS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY.

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ARE EXPECTED OVER THE REGION FROM WEDNESDAY INTO
NEXT MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Jun 21, 2:10 PM MST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
310 PM MDT TUE JUN 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     HAIL             6 ESE MONUMENT          39.04N 104.75W
06/21/2005  0.75 INCH        EL PASO            CO   TRAINED SPOTTER

&&
Local storm report, Jun 21, 2:32 PM MST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
332 PM MDT TUE JUN 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             4 ENE COLORADO SPRINGS  38.86N 104.75W
06/21/2005  1.00 INCH        EL PASO            CO   TRAINED SPOTTER

&&

RSG

The radar

The Pueblo radar (KPUX), 61 km away, was scanning. The volume nearest the first event began at 23:45 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Otero

When
June 21, 4:46 PM MST to 4:53 PM MST
Where
Otero County, Rocky Ford
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.050, -103.717

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455384.